Ringing Ears and Head Noise

Discussion in 'Fibromyalgia Main Forum' started by Member, Sep 18, 2003.

  1. Member

    Member New Member

    Good Morning Everyone - wow - this has been a tough week. Migraine Headaches since Sunday. - Chi did not help, doc told me to take 800 mg of Advil which I did and it seemed to help for a while but can't seem to knock it out.

    Today I woke up with very loud head noise and ringing in the ears. I think its due to Advil but was wondering if anyone can relate to this symptom and if so what helps? Thanks very much......I'm starting to lose hope - seems like doctors just want to band aid or pass me off to yet another doctor. Any help would be much appreciated.
    Thank you...........Member Pat
  2. monicacat

    monicacat Member

    I just did a google search, and yep, ringing in the ears can be a side effect of advil.

    I have ringing in my ears, it's a side effect of my toxic mold exposure. Try to have some white noise around you, like a fan, I use my air cleaner. It helps to block out some of the noise.

    By the way, I'd stop the advil. You wouldn't want it to become permanent.

    Monicacat
  3. Member

    Member New Member

    Thank you for the messages on tinnitis. I was pretty sure the ringing was from the Advil. Nope - off of that. Fortunately, the headache has started to break ( I think )?? Yes, I do have tinnitis for several years and had found nothing to alleviate this annoying symptom. Its just pretty bad today so I thought I'd search.
    Again - thanks so much for your replies. Wishing everyone a healthy day today..........Member Pat
  4. Mikie

    Mikie Moderator

    Yes, pain meds can cause tinnitus, but so can our illness itself. FMS and/or CFIDS can cause a slight seizure state in the brain which can cause insomnia, racing brain, spasms, sensory overload, and anxiety. It can also cause tinnitus. Tinnitus needn't be just ringing; it can be clicking or humming too.

    Dr. Cheney has an article on Klonopin in our library which explains all this. I do take Klonopin and usually will slip 1/4 of a tablet under my tongue when I get tinnitus.

    Love, Mikie
  5. Member

    Member New Member

    As always, Mikie- thanks so much. Will be seeing Internist early Oct and will ask about Klonopin for most reasons than one and now for Tinnitis. Its been a little rough lately - seems I can find solutions for one problem and another wakes up. I hesitated to write to the board about chi because I'm still evaluating. However, I tend to want to go for that treatment as opposed to meds. However, I think this migraine got a good hold and chi might have been too much. Haven't had a migraine in several years as a result of Paxil but the weather/season changes are also touch for me to get thru. Our weatherman noted that the barometric pressure (combination of highs and lows) from Hurricane Isabel has an affect on our weather as well. Maybe!! Anyway - always good to hear from you as well as everyone who responded to my question. Be well........peace....Member Pat
  6. quakergal

    quakergal New Member

    Wow, that may explain it. I always forget to mention to my doctor that on occasion I hear clicking. Guess just another problem/side effect of fibro I'm living with.
  7. sumbuni

    sumbuni New Member

    my ears DIDN'T ring. I had problems with ear infections as a kid, but THIS is both ears...something that I understand goes with fms/cfids. I have so many different noises going on in my ears and head, sometimes I think I could just lose my mind!

    Always ringing, sometimes one ear will have a chirping, the other a roaring...etc.

    When I go to bed, If it's too loud I leave the t.v. on just so I can concentrate on something besides the racket in my head!

    As for help? All I can say is what's already been said...white noise...that is something that DOESN'T ring, buzz, thump, click, chirp or roar!!

    God Bless!

    sumbuni
  8. fairydust39

    fairydust39 New Member


    Yes, me too. I have had ringing in my ears for 20+ years.
    I have a profound hearing loss and nothing helps the ringing. It is louder at night when I remove my hearing aids. All kinds of sounds. It is usually the first stages of a hearing loss!! Most people notice that first and then over a period --the hearing gets worse.Pain meds do make it worse.Pain meds stop pain by numbing the nerves,so it also numbs the nerve center in the inter ear---then the ringing starts. I agree that it is a side effect of Fibro,also.White noise helps but it doesn't help me, as I can't hear anything without my hearing aids.Sooo I just have to put up with mine.
    Hugs Shirley

[ advertisement ]